Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 154, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 27, 2012, 2:47 AM PDT. It took effect at Sep 27, 2012, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2012, 2:47 AM PDT (09:47 UTC)
- In effect from
- Sep 27, 2012, 2:00 PM PDT
- Expired
- Sep 27, 2012, 9:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
118 WHUS76 KMTR 270947 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 247 AM PDT THU SEP 27 2012 PZZ530-271800- /O.NEW.KMTR.SC.Y.0154.120927T2100Z-120928T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 247 AM PDT THU SEP 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. WINDS: WEST WINDS 15 TO 25 KT. STRONGEST WINDS NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
844 WHUS76 KMTR 271652 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 952 AM PDT THU SEP 27 2012 PZZ530-280100- /O.CON.KMTR.SC.Y.0154.120927T2100Z-120928T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 952 AM PDT THU SEP 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. WINDS: WEST WINDS 15 TO 25 KT. STRONGEST WINDS NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
406 WHUS76 KMTR 272104 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 204 PM PDT THU SEP 27 2012 PZZ530-280400- /O.CON.KMTR.SC.Y.0154.000000T0000Z-120928T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 204 PM PDT THU SEP 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WINDS: WEST WINDS 15 TO 25 KT. STRONGEST WINDS NEAR ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
290 WHUS76 KMTR 280357 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 857 PM PDT THU SEP 27 2012 PZZ530-280500- /O.EXP.KMTR.SC.Y.0154.000000T0000Z-120928T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 857 PM PDT THU SEP 27 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR SAN FRANCISCO BAY. WESTERLY WINDS WILL CONTINUE TO EASE THROUGH THE OVERNIGHT HOURS AS FOG SPREADS FROM THE GOLDEN GATE INTO THE BAY. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 2:08 AM PDT, 39 minutes earlier.
Area forecast discussion, Sep 27, 2:08 AM PDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
208 AM PDT THU SEP 27 2012
.DISCUSSION...AS OF 2:08 AM PDT THURSDAY...THE MARINE LAYER DEPTH
IS AROUND 1500 FEET PER THE FORT ORD PROFILER...AND A MODERATE
ONSHORE FLOW PERSISTS. SATELLITE IMAGERY SHOWS LOW CLOUDS HAVE
PUSHED INTO INLAND VALLEYS...BUT SURFACE OBSERVATIONS INDICATE
THAT AREA AIRPORT VISIBILITIES ARE ALL AT 6 MILES OR GREATER AT
THIS TIME. TEMP/DEW POINT SPREADS ARE A LITTLE LARGER SO FAR THIS
MORNING COMPARED TO YESTERDAY AT THIS TIME...SO LESS FOG IS
EXPECTED BY SUNRISE...ALTHOUGH NEAR THE COAST...THERE WILL LIKELY
STILL BE SOME. HIGHS TODAY ARE EXPECTED TO BE ON THE ORDER OF WHAT
THEY WERE ON WEDNESDAY...WITH GRADUAL WARMING ON FRIDAY. BY THE
WEEKEND...AN UPPER LEVEL RIDGE IS FORECAST TO BUILD IN OVER THE
WEST COAST FOR A SUBSTANTIAL WARM-UP...ESPECIALLY INLAND AREAS.
THIS WARM UP WILL PERSIST THROUGH MONDAY...WITH HIGH TEMPERATURES
RANGING FROM THE 60S AT THE COAST TO THE 70S-90S INLAND. BY
TUESDAY THE RIDGE IS FORECAST TO WEAKEN SOMEWHAT AS AN UPPER LOW
PRESSURE AREA FROM THE GULF OF ALASKA APPROACHES THE WEST COAST
AND MERGES WITH A LOW OVER THE EASTERN PACIFIC BY THE END OF NEXT
WEEK. THIS WILL USHER IN COOLER WEATHER BY NEXT WEEKEND. RAIN
CHANCES WITH THIS APPROACHING UPPER TROUGH ARE EXPECTED TO REMAIN
WELL TO OUR NORTH...BUT THIS LOOKS LIKE THE BEGINNING OF A PATTERN
SHIFT TOWARDS COOLER AND EVENTUALLY WETTER WEATHER.
&&
.PREVIOUS DISCUSSION FROM 2:17 PM WEDNESDAY...BIGGEST MODEL
DISCREPANCIES HAVE TO DO WITH MARINE LAYER AND EXTENT OF OFFSHORE
FLOW BY THE WEEKEND. NAM INSISTS ON MAINTAINING ONSHORE FLOW AT
LOW LEVELS INTO SATURDAY WHILE MEDIUM RANGE MODELS PULL SURFACE
THERMAL TROF BACK NEAR THE COAST. PREFER ECMWF SOLUTION OVERALL
WITH HANDLING OF SURFACE FEATURES INTO EARLY NEXT WEEK. WINDS
ABOVE MARINE LAYER BECOME SOUTHEASTERLY AS EARLY AS THURSDAY.
IN THE SHORT TERM...NAM LOOKS REASONABLE THRU FRIDAY WITH BOUNDARY
LAYER WINDS AND WRF IS SIMILAR. ONSHORE FLOW LOOKS TO WEAKEN NEXT
COUPLE DAYS...SO WOULD EXPECT A LITTLE EARLIER STRATUS CLEARING
ALL THE WAY BACK TO THE COAST NEXT COUPLE DAYS. MARINE LAYER NEAR
1500 FEET COULD LOWER SLIGHTLY BY FRIDAY AS ONSHORE FLOW BECOMES
WEAKER. LOOK FOR SLIGHT WARMING THOUGH 850 MB TEMPERATURES DO NOT
SHOW MUCH CHANGE THRU FRIDAY...THEN WARM GRADUALLY INTO SUNDAY.
WARMER THIS WEEKEND AND HAVE PUSHED TEMPERATURES UP ESPECIALLY
SUNDAY...MORE IN LINE WITH EXTENDED GFS AND ECMWF MOS GUIDANCE.
STILL NOT CONVINCED COASTAL TEMPERATURES WILL REALIZE SIGNIFICANT
WARMING AS OFFSHORE FLOW IS NOT THAT STRONG. INLAND AREAS AWAY
FROM THE IMMEDIATE COAST SHOULD JUMP INTO THE 90S BY SUNDAY.
OFFSHORE LOW OPENS UP AND APPROACHES COAST EARLY NEXT WEEK...BUT
PREFER SLOWER TIMING OF ECMWF. A COUPLE OF THE GFS ENSEMBLE
MEMBERS HINT AT THE ECMWF SOLUTION WITH A SLOWER EJECTING UPPER
LOW. BOTTOM LINE FOR CENTRAL COAST WILL BE A RETURN TO COOLER
ONSHORE FLOW BY TUESDAY OR WEDNESDAY WITH POSSIBLE SOUTHERLY SURGE
OF STRATUS UP THE COAST. MODELS KEEP SUGGESTING A STRONGER TROF
DEVELOPING SOMEWHERE NEAR THE WEST COAST TOWARD MIDWEEK.
&&
.AVIATION...AS OF 10:40 PM PDT WEDNESDAY...MARINE PUSH OF CLOUDS
ALREADY INUNDATING MONTEREY BAY TERMINALS AND STARTING TO PUSH
THROUGH GOLDEN GATE INTO SF BAY. EXPECT CIGS AT ALL TERMINALS BY
MORNING WITH ROUGH ESTIMATE FOR 18Z BURN-OFF TIMES AROUND THE BAY
ON AVERAGE. PRESENCE OF UPPER TROUGH OFFSHORE...ONSHORE WINDS AND
DEEP CLOUD LAYER DOESNT GIVE MUCH CONFIDENCE FOR CLEARING TO OCCUR
ANY EARLIER THAN THAT.
VICINITY OF KSFO...CIGS DEVELOPING OVERNIGHT...WITH FIRST GUESS
BURN OFF OF 18-19Z THURSDAY.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...CIGS ALREADY IN AT ALL MONTEREY BAY
TERMINALS. ANY CLEARING WONT OCCUR UNTIL 18Z WITH SOME CONCERN
THAT CIGS COULD LINGER LONGER FOR KMRY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...SF BAY FROM 2 PM
&&
PUBLIC FORECAST: SIMS
AVIATION/MARINE: RWW
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREANearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.